MAUDE Adverse Event Report: CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR

CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR
Catalog Number IA-2000-S
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned to conmed for evaluation.Functional testing of the device with a aes-1 generator could not replicated the reported problem.The device was tested in both modes and no fault was found.The device performed as intended with no discrepancies.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.A two-year review of complaint history revealed no similar complaints for this product family and failure mode.During this same time frame, (b)(4).A risk analysis was performed and found this failure mode and occurrence level to be acceptable and consistent with current risk documents.The instructions for use advise the user of the following.- this equipment is capable of producing a physiological effect and is for use only by licensed physicians trained in the use of this device.- examine all accessories and connections to the generator before use.- ensure all accessories are properly and securely connected and function as intended.- improper connection may result in arching, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during a shoulder arthroscopy, the ia-2000-s lightwave suction ablator was shocking the doctor during use.Upon gathering additional information, from the conmed sales representative and the user facility, this alleged "shock" did not harm the doctor or the patient.The procedure was completed with an alternate device with minimal surgical delay.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
LIGHTWAVE SUCTION ABLATOR
Common Device Name
LIGHTWAVE SUCTION ABLATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7201862
Report Number1320894-2018-00009
Device Sequence Number19056559
Product Code GEI
UDI-Device Identifier10845854040348
UDI-Public(01)10845854040348(17)220723(30)1(10)201707241
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/23/2022
Device Catalogue NumberIA-2000-S
Device Lot Number201707241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1